Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: topomax michelle1

Posted by headachequeen on July 13, 2005, at 15:34:46

In reply to Re: topomax, posted by michelle1 on July 13, 2005, at 12:11:34

> okay last night ate alot took my meds 5o mgs of topomax 450 and 1/2 of lithium and 5o mg of seroquel and ate 2 sandwiches chicken I grilled was great with nice wedge of onion and some miracle whip can't forget that and two fresh individually wrapped cooked there new at the market. can you tell I have this love affair with food? Still felt that sensation in my arm this mornin around 6am so I heeded yout advice did not increase when should I increase possibly? I've got to stop eating like this maybe should I take one during the day as you somewhat suuggested?

You are not going to like what I am going to say, but it comes from personal experience, research, the experiences of others on this board, and from the advice of doctors and the technicians who have helped in their research with this medication, and other learned sources... and it is meant to help you, so, please, bear with me and take it as it is meant, kindly <s>

You have to back up right now...
go back to the 25 mg of topomax and stay at 25 mg for at least, repeat AT LEAST, two weeks... then, when your body tells you it is comfortable with this new invasion of chemicals, and only then, add the next 25mg to the dosage, and do not add any more of it for at least another two weeks...
some people are unable to increase the dosasge for three, even four weeks...
One thing that happens, aside from the other drastic side effects like hair loss, vision problems and cognitive problems, all of which usually fade with time, is that the topomax does not have any effect on weight loss if you jump right into the deep end. Your body needs time to adjust slowly....
sort of like learning to walk... first we learn to turn over, then we learn to sit up, then we crawl, then we stand, then we take tentative steps, hanging on to things, then we walk unaided a few steps at a time, much later we run....
so with topomax if we want it to be a safe and successful venture....
we also don't suddenly cut it back if we want it to go on doing its job....
I have the interesting fate of working with the neurologist who uncovered the weight loss connection... he did a lot of research into that angle, but has no connection with the migraine part...
when I quit using the tegretol he cut back the topomax as the tegretol as a member of this discussion group had explained to me cuts the efficacy of the topomax...
immediately migraines began again and the seizure control diminished. My own doctor told me to start taking the original dosage of topomax again and dump the clobazam and we are on top of the world...
only one seizure and a minor one at that since I went back to my 600 mg and no headaches...

oh, and Stresser and Rainy, I have cancelled the 24-hour-sleep-deprived eeg with a tentative re-scheduling for November (just in case I need the neurologist for an emergency LOL)
I remember last August and early fall and the chaos that followed the sleep-deprived tests and I am not going through that again if I can help it...
topomax and reiki and iet and I are handling this just fine!!!!!!

meanwhile, michelle1, go back to the 25 mg for a while.. take it slowly and remember that you can slow down your appetite by eating an ounce or two of almonds or cashews or pecans before a meal...
that helps too...
and I might add, since I dumped the clobazam I have lost another 10-12 pounds... lost it in about a week...
love these drugs that pack on the pounds!!!
I do not need them.... and to add to the joy of the stuff, well the name does make me chuckle, keep expecting Batman to turn up at any moment, it has this nauseating effect... as if I needed that !

so I shall stick to the topomax and enjoy life...
I don't skydive or hangglide... but I have started back to nature photography and tracking in the great out of doors and doing agility full tilt and have not had a seizure or even a fugue episode...
so much for the dangers of side effects to topomax... it takes the risk out of living with epilepsy as far as I am concerned...
and beats migraine... and helped me lose all the weight the other drugs helped me gain...
this is great stuff!!!
as long as one approaches it carefully and with respect.
Here endeth the sermon
kat


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:headachequeen thread:5053
URL: http://www.dr-bob.org/babble/20050713/msgs/527170.html